MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number GF-UCT180
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The scope was returned to the service center for evaluation.The customer¿s complaint of ¿the balloon did not inflate or insufflate ¿could not be duplicated.The balloon was found inflating and deflating normally with the test olympus equipment.The glue was found missing on the forceps riser holding cover.Deep scratches were notes on the bending section and the bending section glue was found cracked.The cause of the reported event cannot be determined at this time.The investigation is ongoing and if additional information is received this report will be supplemented accordingly.
 
Event or Problem Description
The service center was informed that the balloon does not inflate and will not insufflate.There was no patient involvement reported.No further information was provided.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the legal manufacturer investigation.The legal manufacturer (lm) reviewed the content of this complaint for further investigation.The legal manufacturer was unable to determine the root cause.Lm reported that the most probable cause for the reported event is as follows: it is assumed that this event occurred when external force was exerted by rubbing or striking the area strongly during transportation, storage, use, cleaning, etc.This event can be prevented by observing the items listed in the instruction manual.Therefore, it is assumed that this event was caused by the user's handling.Warnings and cautions (p.7).Warning "do not strike, hit, or drop the endoscope's distal end, insertion tube, bending section, control section, universal cord, or endoscope connector.Also, do not bend, pull, or twist the endoscope's distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, burns, bleeding, and/or perforations.It could also cause parts of the endoscope to fall off inside the patient.As the results of the dhr review, it was confirmed that there was no abnormality in manufacturing, concession, and variation.It was confirmed that there was no unevenness.

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11493402
Report Number8010047-2021-03767
Device Sequence Number12099575
Product Code ODG
UDI-Device Identifier04953170355462
UDI-Public04953170355462
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K093395
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UCT180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1